Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some applications of the Dirichlet integral to the theory of surfaces


Author: L. C. Young
Journal: Trans. Amer. Math. Soc. 64 (1948), 317-335
MSC: Primary 27.2X
DOI: https://doi.org/10.1090/S0002-9947-1948-0026118-7
MathSciNet review: 0026118
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions, Proc. Cambridge Philos. Soc. vol. 41 (1945) pp. 103-110; vol. 42 (1945) pp. 1-10. MR 0012325 (7:10e)
  • [2] -, On the definition and value of the area of a surface, Quart. J. Math. Oxford Ser. vol. 16 (1945) pp. 86-102. MR 0014415 (7:282a)
  • [3] L. Cesari, Criteri di uguale continuita ed applicazioni alla quadratura delle superficie, Ann. École Norm. (2) vol. 12 (1943) pp. 61-84. MR 0017352 (8:142e)
  • [4] H. Lebesgue, Sur le problème de Dirichlet, Rend. Circ. Mat. Palermo vol. 24 (1907) pp. 371-402.
  • [5] E. J. McShane, Parametrization of saddle surfaces with application to the problem of Plateau, Trans. Amer. Math. Soc. vol. 35 (1932) pp. 716-733. MR 1501713
  • [6] C. B. Morrey, An analytic characterization of surfaces of finite Lebesgue area, Amer. J. Math. vol. 57 (1935) pp. 692-702. MR 1507104
  • [7] T. Radó, On the problem of Plateau, Ergebnisse der Mathematik, vol. 2, Berlin, Springer, 1933.
  • [8] -, Length and area, Amer. Math. Soc. Colloquium Publications, vol. 30, New York, 1948.
  • [9] S. Saks, Theory of the integral, Monografje Mathematyczne, vol. 7, Warsaw, 1937.
  • [10] L. C. Young, A lemma in the theory of surfaces, J. London Math. Soc. vol. 19 (1944) pp. 209-212. MR 0013778 (7:197h)
  • [11] -, On area and length, to appear in Fund. Math. MR 0028934 (10:520g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 27.2X

Retrieve articles in all journals with MSC: 27.2X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1948-0026118-7
Article copyright: © Copyright 1948 American Mathematical Society

American Mathematical Society